Alert archive / Illinois / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 286, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 6, 2008, 7:11 PM CDT for Fayette County, Marion County, Illinois. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2008, 7:11 PM CDT (00:11 UTC)
- Expired
- Jun 6, 2008, 7:33 PM CDT
- In force
- 22 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
Counties Fayette County, IL, Marion County, IL
The radar
The Evansville,IN radar (KVWX), 114 km from the middle of the area, began a volume at 00:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 6, 12:13 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.2 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 804 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 1133 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 190 m²/s²
- 0-3 km storm-relative helicity
- 197 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 070011
SVRLSX
ILC051-121-070100-
/O.NEW.KLSX.SV.W.0286.080607T0011Z-080607T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
711 PM CDT FRI JUN 6 2008
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN FAYETTE COUNTY IN SOUTH CENTRAL ILLINOIS
NORTHERN MARION COUNTY IN SOUTH CENTRAL ILLINOIS
* UNTIL 800 PM CDT
* AT 709 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
EAST OF PATOKA...OR 7 MILES NORTH OF SALEM...AND MOVING NORTHEAST
AT 44 MPH.
* LOCATIONS IMPACTED INCLUDE...
KINMUNDY...
STEPHEN FORBES STATE PARK...
OMEGA...
FARINA...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 3871 8870 3862 8901 3877 8913 3897 8882
3892 8880 3892 8878 3892 8870
TIME...MOT...LOC 0011Z 240DEG 38KT 3874 8896
$$
GKS2 follow-up statements
000
WWUS53 KLSX 070022
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
721 PM CDT FRI JUN 6 2008
ILC051-121-070100-
/O.CON.KLSX.SV.W.0286.000000T0000Z-080607T0100Z/
MARION IL-FAYETTE IL-
721 PM CDT FRI JUN 6 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR SOUTHEASTERN FAYETTE AND NORTHERN MARION COUNTIES...
AT 718 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR KINMUNDY...OR ABOUT 12 MILES NORTHEAST OF SALEM...MOVING
NORTHEAST AT 49 MPH.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...LA
CLEDE...FARINA...AND STEPHEN FORBES STATE PARK.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 3871 8870 3862 8901 3877 8913 3897 8882
3892 8880 3892 8878 3892 8870
TIME...MOT...LOC 0021Z 246DEG 42KT 3879 8881
$$
GKS000
WWUS53 KLSX 070033
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
733 PM CDT FRI JUN 6 2008
ILC051-121-070043-
/O.CAN.KLSX.SV.W.0286.000000T0000Z-080607T0100Z/
MARION IL-FAYETTE IL-
733 PM CDT FRI JUN 6 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN FAYETTE AND
NORTHERN MARION COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED SLIGHTLY AND MOVED
OUT OF THE WARNED AREA.
ADDITIONAL STRONG THUNDERSTORMS ARE POSSIBLE...AND A TORNADO WATCH
REMAINS IN EFFECT UNTIL 9 PM
LAT...LON 3871 8870 3862 8901 3877 8913 3897 8882
3892 8880 3892 8878 3892 8870
TIME...MOT...LOC 0033Z 246DEG 42KT 3885 8865
$$
GKSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 7:08 PM CDT, 3 minutes earlier.
Area forecast discussion, Jun 6, 7:08 PM CDT, 3 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ST LOUIS MO 708 PM CDT FRI JUN 6 2008 .UPDATE... /701 PM CDT FRI JUN 6 2008/ AFT COORD WITH SPC AND SURROUNDING OFFICES HV EXTENDED WW #473 FOR 2 MORE HRS...UNTIL 02Z. WL TRY TO CLR SOME COUNTIES ON THE NW EDGE OF THE WATCH BY THE TOP OF THE NXT HR. TRUETT && .DISCUSSION... /251 PM CDT FRI JUN 6 2008/ SEVERE WEATHER THREAT WILL CONTINUE INTO THE EVENING AS THE TAIL-END OF THE MAIN MID-LEVEL VORTICITY LOBE PUSHES ACROSS THE REMAINDER OF THE CWA. BOUNDARY WITH VERY MOIST AND UNSTABLE ATMOSPHERE TO THE SOUTH AND EAST WILL BECOME MORE WEST TO EAST ORIENTATED THIS EVENING AND REALLY NOT BUDGE THROUGH SATURDAY MORNING. THIS WILL KEEP THUNDERSTORMS LIKELY ACROSS THE AREA...WITH THE POTENTIAL OF LOCALLY HEAVY RAINFALL DUE TO TRAINING CONVECTION. AS I MENTIONED YESTERDAY...CORFIDI VECTORS VEER TO THE NORTHEAST AFTER MIDNIGHT WITH LOW LEVEL JET STRENGTHENING AND POINTING ACROSS THIS BOUNDARY ...OPPOSITE TO THE EXPECTED STORM PROPOGATION. THIS SUGGESTS THE POTENTIAL FOR BACKBUILDING CONVECTION. HAVE ELECTED TO PLACE HEAVY RAINFALL IN THE FORECAST AND THE POTENTIAL OF FLASH FLOODING IN THE HWO. BOUNDARY SHOULD LIFT DURING THE AFTERNOON AND EVENING ON SATURDAY WITH THE LIKELIHOOD OF THUNDERSTORMS MOVING NORTH OF THE CWA BY LATE EVENING. ACTIVE STORM TRACK WILL STAY NORTH OF THE CWA SATURDAY NIGHT AND SUNDAY...BEFORE SLIDING BACK SOUTH WITH THE APPROACH OF ANOTHER SHORTWAVE SUNDAY NIGHT AND MONDAY. CVKING && .AVIATION... /701 PM CDT FRI JUN 6 2008/ USED EXTRAP OF RADAR TRRENDS IN AN ATTEMPT TO PIN DOWN TSRA THRT IN 00Z TAF SET. BLV THAT WITH LOSS OF HTG CVG WL LESSEN ENUF THAT CHCS OF ANY TERMINAL LOCATION BEING IMPACTED WL BE FAIRLY LO. THRF.... USED VCTS TO HNDL TSRA CHCS LTR TNGT IN STL AREA...WITH SYNOPTIC SCENARIO AS DESCRIBED IN PUBLIC DISC AT 251 PM. TRUETT && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jun 6, 3:41 PM CDT, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 341 PM CDT FRI JUN 6 2008 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-071200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 341 PM CDT FRI JUN 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT SEVERE THUNDERSTORMS ARE EXPECTED THIS EVENING ALONG AND SOUTH OF INTERSTATE 44 IN MISSOURI AND INTERSTATE 55 IN ILLINOIS. DAMAGING WINDS...LOCALLY HEAVY RAINFALL AND TORNADOES WILL BE POSSIBLE WITH THE SEVERE THUNDERSTORMS. THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE ACROSS THE REGION OVERNIGHT...WITH ADDITIONAL HEAVY RAINFALL AND FLASH FLOODING POSSIBLE. MODERATE RIVER FLOODING IS OCCURRING ALONG PARTS OF THE MISSISSIPPI RIVER. SEE THE APPROPRIATE FLOOD STATEMENT FOR SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE LIKELY SATURDAY...ESPECIALLY ALONG AND NORTH OF INTERSTATE 70. LOCALLY HEAVY RAINFALL IS ONCE AGAIN POSSIBLE. THERE IS A CHANCE OF THUNDERSTORMS SUNDAY THROUGH MONDAY NIGHT. MODERATE RIVER FLOODING IS OCCURRING ALONG PARTS OF THE MISSISSIPPI RIVER. SEE THE APPROPRIATE FLOOD STATEMENT FOR SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO RELAY SEVERE WEATHER AND HEAVY RAINFALL REPORTS TO THE NATIONAL WEATHER SERVICE IN ST. LOUIS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 CVKING
In the hours before
Local storm report, Jun 6, 6:02 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
602 PM CDT FRI JUN 06 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0601 PM HEAVY RAIN 7 SW STEELVILLE 37.90N 91.45W
06/06/2008 M1.18 INCH CRAWFORD MO AMATEUR RADIO
STORM TOTAL
&&
EVENT NUMBER 00421
KARLZLocal storm report, Jun 6, 6:10 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
610 PM CDT FRI JUN 06 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0605 PM FLASH FLOOD VALLEY PARK 38.55N 90.48W
06/06/2008 ST. LOUIS MO BROADCAST MEDIA
HIGHWAY 141 CLOSED NEAR INTERSTATE 44
&&
EVENT NUMBER 00422
TESLocal storm report, Jun 6, 6:25 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
625 PM CDT FRI JUN 06 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0625 PM HEAVY RAIN 1 N MASCOUTAH 38.52N 89.81W
06/06/2008 M1.30 INCH ST. CLAIR IL TRAINED SPOTTER
&&
EVENT NUMBER 00423
TESLocal storm report, Jun 6, 6:27 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
627 PM CDT FRI JUN 06 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0626 PM HEAVY RAIN GREENVILLE 38.89N 89.40W
06/06/2008 M2.50 INCH BOND IL TRAINED SPOTTER
&&
EVENT NUMBER 00424
TESLocal storm report, Jun 6, 6:30 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
630 PM CDT FRI JUN 06 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0627 PM FLASH FLOOD GREENVILLE 38.89N 89.40W
06/06/2008 BOND IL TRAINED SPOTTER
POND OVERFLOWING ITS DAM...ABOUT 6 TO 7 FEET ABOVE
NORMAL. SMALL CREEKS AND STREAMS OVERFLOWING SOME ROADS.
SMALL BRANCHES BROKEN OFF TREES.
&&
EVENT NUMBER 00425
TESLocal storm report, Jun 6, 6:56 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
656 PM CDT FRI JUN 06 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0655 PM HEAVY RAIN PATOKA 38.75N 89.10W
06/06/2008 M1.90 INCH MARION IL TRAINED SPOTTER
CREEKS COMING OUT OF THEIR BANKS
&&
EVENT NUMBER 00426
TESThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 7:21 PM CDT | Flash Flood Warning | LSX | Monroe, Saint Clair | 3 hr |
| Jun 6, 10:47 PM CDT | Areal Flood Warning | LSX | Bond, Clinton, Fayette, Marion, Montgomery | 7 hr |
| Jun 7, 6:07 AM CDT | River Flood Warning | LSX | Fayette | 4 days |
| Jun 7, 9:25 AM CDT | Areal Flood Advisory | LSX | Macoupin, Montgomery | 6 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.